Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 5, 2011, 2:30 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 6, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 2:30 PM MDT (20:30 UTC)
- In effect from
- Apr 6, 2011, 12:00 PM MDT
- Expired
- Apr 6, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4261 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS84 KEPZ 052030 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS EXPECTED... FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EARLY THURSDAY EVENING FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .AN UPPER LEVEL TROUGH MOVING INTO INTO THE PACIFIC NORTHWEST...WILL CAUSE A NEARLY STATIONARY UPPER LEVEL LOW OFF THE BAJA COAST TO MOVE EASTWARD OVER OUR REGION WEDNESDAY. AHEAD OF THESE SYSTEMS...SUSTAINED SOUTHWEST WINDS WILL RANGE FROM 25 TO 30 MPH AT THE 20 FOOT LEVEL WEDNESDAY AFTERNOON...READILY MEETING RED FLAG CRITERIA. HOWEVER...THE REMNANTS OF THE OFFSHORE LOW WILL ALSO HELP TRANSPORT SOME MOISTURE INTO THE REGION AHEAD OF THE TROUGH. THIS WILL LIKELY RESULT IN MINIMUM RELATIVE HUMIDITY VALUES ABOVE 15 PERCENT OVER HIGHER ELEVATION AREAS AND LOWLAND REGIONS WEST OF THE CONTINENTAL DIVIDE. HOWEVER...THE BULK OF THE MOISTURE IS EXPECTED TO REMAIN WEST OVER ARIZONA AND THE CONTINENTAL DIVIDE. WEAK INSTABILITY LATE WEDNESDAY AFTERNOON MAY RESULT IN ISOLATED THUNDERSTORMS WITH DRY LIGHTNING STRIKES POSSIBLE...ESPECIALLY OVER THE GILA REGION. COOLER TEMPERATURES ARE EXPECTED AREA-WIDE THURSDAY...WITH GREATEST DROP AND MIN RH INCREASES FORECAST FOR AREA HIGHER MOUNTAINS AND THE SOUTHWEST NM LOWLANDS. LITTLE CHANGES ARE EXPECTED ELSEWHERE AND WITH EXTREMELY DRY FUELS IN PLACE. NMZ112-TXZ055-056-061400- /O.UPG.KEPZ.FW.A.0019.110406T1800Z-110407T0200Z/ /O.NEW.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/ /O.NEW.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 230 PM MDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...FOR WEDNESDAY....SUSTAINED 20 FOOT WINDS 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT...HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE WEDNESDAY. HIGHER ELEVATIONS WILL LIKELY END UP WITH HIGHER HUMIDITY LEVELS THURSDAY...DEPENDING ON SYSTEM TRACK. * TIMING...WEDNESDAY FROM NOON TO 8 PM MDT FOR THE RED FLAG WARNING. THURSDAY FROM 2 PM TO 8 PM FOR THE FIRE WEATHER WATCH. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-061400- /O.UPG.KEPZ.FW.A.0019.110406T1800Z-110407T0200Z/ /O.NEW.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 230 PM MDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE. HIGHER ELEVATION AREAS MAY END UP WITH HIGHER HUMIDITY LEVELS DEPENDING ON HOW THE FORECAST EVOLVES. * TIMING...WEDNESDAY FROM NOON TO 8 PM MDT. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS ON WEDNESDAY AFTERNOON...ESPECIALLY OVER THE GILA REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
3 follow-up statements
935 WWUS84 KEPZ 061405 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 805 AM MDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS EXPECTED... FIRE WEATHER WATCH REMAINS EFFECT THURSDAY AFTERNOON AND EARLY THURSDAY EVENING FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .AN UPPER LEVEL TROUGH MOVING INTO INTO THE PACIFIC NORTHWEST... WILL CAUSE A NEARLY STATIONARY UPPER LEVEL LOW OFF THE BAJA COAST WILL MOVE NORTHEAST OVER OUR REGION TODAY. AHEAD OF THIS SYSTEM...SUSTAINED SOUTHWEST WINDS WILL RANGE FROM 25 TO 30 MPH AT THE 20 FOOT LEVEL WEDNESDAY AFTERNOON...READILY MEETING RED FLAG CRITERIA. HOWEVER...THE REMNANTS OF THE OFFSHORE LOW WILL ALSO HELP TRANSPORT SOME MOISTURE INTO THE REGION AHEAD OF THE TROUGH. THIS WILL LIKELY RESULT IN MINIMUM RELATIVE HUMIDITY VALUES ABOVE 15 PERCENT OVER HIGHER ELEVATION AREAS AND LOWLAND REGIONS WEST OF THE CONTINENTAL DIVIDE. HOWEVER...WHAT MOISTURE THIS SYSTEM IS ABLE TO BRING UP...IS EXPECTED TO REMAIN WEST OVER ARIZONA AND THE CONTINENTAL DIVIDE. WEAK INSTABILITY LATE THIS AFTERNOON MAY RESULT IN ISOLATED THUNDERSTORMS WITH DRY LIGHTNING STRIKES POSSIBLE...ESPECIALLY OVER THE GILA REGION. COOLER TEMPERATURES ARE EXPECTED AREA-WIDE THURSDAY...WITH GREATEST DROP AND MIN RH INCREASES FORECAST FOR AREA HIGHER MOUNTAINS AND THE SOUTHWEST NM LOWLANDS. LITTLE CHANGES ARE EXPECTED ELSEWHERE AND WITH EXTREMELY DRY FUELS IN PLACE. NMZ112-TXZ055-056-070200- /O.CON.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/ /O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 805 AM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...FOR TODAY...SUSTAINED 20 FOOT WINDS 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE TODAY. HIGHER ELEVATIONS WILL LIKELY END UP WITH HIGHER HUMIDITY LEVELS THURSDAY... DEPENDING ON SYSTEM TRACK. * TIMING...TODAY FROM NOON TO 8 PM MDT FOR THE RED FLAG WARNING. THURSDAY FROM 2 PM TO 8 PM FOR THE FIRE WEATHER WATCH. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-070200- /O.CON.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 805 AM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE. HIGHER ELEVATION AREAS MAY END UP WITH HIGHER HUMIDITY LEVELS DEPENDING ON HOW THE FORECAST EVOLVES. * TIMING...TODAY FROM NOON TO 8 PM MDT. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS AFTERNOON...ESPECIALLY OVER THE GILA REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
124 WWUS84 KEPZ 062029 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 229 PM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS EXPECTED... FIRE WEATHER WATCHES ARE ALSO IN EFFECT THURSDAY AND FRIDAY AFTERNOONS FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST...WILL CONTINUE TO CAUSE AN UPPER LEVEL LOW OFF THE BAJA COAST TO MOVE NORTHEAST OVER OUR REGION LATER TODAY. THIS WILL CONTINUE TO GENERATE SUSTAINED 20 FT SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OVER 45 MPH THROUGH EARLY THIS EVENING. THURSDAY AND FRIDAY...GRADUAL APPROACH OF THE DEEPER TROUGH WILL BRING MORE WINDY CONDITIONS TO THE AREA...FAVORING MORE CRITICAL FIRE CONDITIONS BOTH DAYS. NMZ112-TXZ055-056-070200- /O.NEW.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ /O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ /O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 229 PM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...FOR REMAINDER OF TODAY...SUSTAINED 20 FOOT WINDS 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE EARLY THIS EVENING. HIGHER ELEVATIONS WILL LIKELY END UP WITH HIGHER HUMIDITY LEVELS THURSDAY AND FRIDAY... DEPENDING ON TRACK OF THE ATTENDANT COOLER AIR AND CLOUD COVER. * TIMING...THROUGH 8 PM MDT FOR THE RED FLAG WARNING. THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT FOR THE FIRE WEATHER WATCHES. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-070200- /O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 229 PM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE. * TIMING...THROUGH 8 PM MDT. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS AFTERNOON... ESPECIALLY OVER THE GILA REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
201 WWUS84 KEPZ 070151 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 751 PM MDT WED APR 6 2011 ...FIRE WEATHER WATCHES ARE IN EFFECT THURSDAY AND FRIDAY AFTERNOONS FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO DIG SOUTH AND INCREASE SOUTHWESTERLY FLOW ACROSS THE REGION. BREEZY TO WINDY CONDITIONS ARE POSSIBLE ACROSS THE EASTERN HALF OF THE DISTRICT WITH NEAR CRITICAL CONDITIONS EXPECTED TO THE WEST BOTH THURSDAY AND FRIDAY. NMZ112-TXZ055-056-071300- /O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ /O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/ /O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 751 PM MDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE. * TIMING...THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-070300- /O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 751 PM MDT WED APR 6 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 4:05 AM MDT, 10 hours 25 minutes earlier.
Area forecast discussion, Apr 5, 4:05 AM MDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
405 AM MDT TUE APR 5 2011
.SYNOPSIS...
ONE MORE DAY OF WARM WEATHER WITH NO SIGNIFICANT WINDS BEFORE A
SERIES OF TROUGHS MOVE ACROSS THE AREA WITH A CONSISTENT WIND
PATTERN. THE FIRST TROUGH MOVES ACROSS WEDNESDAY WITH A SLIGHT
CHANCE OF SHOWERS AND AN INCREASE IN AFTERNOON WINDS. AS ANOTHER
TROUGH APPROACHES TOWARDS THE WEEKEND THE WINDS WILL REMAIN STRONG
THURSDAY AND FRIDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL. THE
TROUGH FINALLY ARRIVES OVER THE BORDERLAND SATURDAY WITH CONTINUED
WINDY CONDITIONS AND A SLIGHT CHANCE OF SHOWERS. TEMPERATURES WILL
COOL BACK TO AROUND NORMAL...AND TEMPERATURES WILL CONTINUE TO COOL
BELOW NORMAL ON SUNDAY THOUGH THE WINDS WILL SUBSIDE.
&&
.DISCUSSION...
WE'LL ENJOY ONE LAST PLEASANT DAY TODAY BEFORE THE WINDS COME FOR
THE REST OF THE WEEK. TRANSITORY RIDGE OVER THE AREA THIS MORNING
AHEAD OF AN UPPER LOW WELL WEST OF THE BAJA. TEMPERATURES SHOULD
REBOUND NICELY TODAY BACK ABOVE NORMAL. NEXT UP IS THE
AFOREMENTIONED UPPER LOW. CURRENT WV IMAGERY SHOWING INITIAL SUB
TROPICAL MOISTURE TAP BEGINNING TO RACE AHEAD OF THE LOW. SOME OF
THIS HIGHER LEVEL MOISTURE WILL STREAM ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. WILL HAVE TO SEE IF UPPER LOW CAN ENTRAIN
MORE MOISTURE INTO IT...OTHERWISE WHEN IT LIFTS OUT OVER ARIZONA
TOMORROW...VERY LITTLE MOISTURE WILL REMAIN TO CONVERT TO SHOWERS.
HAVE LEFT LOW POPS IN. WINDS OF MORE SIGNIFICANCE...INCREASING AGAIN
BACK TO THE WINDY CATEGORY AND INCREASING FIRE DANGER.
TROUGH QUICKLY EXITS AND STRONG WESTERLY FLOW ALOFT RE-ESTABLISHES
ITSELF WELL AHEAD OF THE NEXT TROUGH. THESE WINDS ALOFT WILL DEVELOP
DECENT LEE SIDE TROUGHS BOTH THURSDAY AND FRIDAY FOR CONTINUED WINDY
AFTERNOONS/EVENING. BY SATURDAY MORNING THE TROUGH CLOSES OFF A LOW
OVER ARIZONA. THIS WILL INCREASE THE CLOUDS AND BRING A SLIGHT
CHANCE OF SHOWERS...MAINLY DEMING WEST AND ACROSS HIGHER TERRAIN.
AGAIN STRONG WINDS AS SURFACE FRONT MOVES IN. THE FRONT MOVES
THROUGH MID DAY AND ALONG WITH UPPER TROUGH PASSAGE...WILL FINALLY
END THE ONSLAUGHT OF WINDY DAYS. FRONT ALSO BRINGS QUITE SHARP
CHANGE OF AIRMASS AND HIGH TEMPERATURES SATURDAY AND SUNDAY WILL
FALL TO BELOW NORMAL.
&&
.AVIATION...VALID 04/12Z-05/12Z.
VFR CONDITIONS THROUGH THE PERIOD. AFT 18Z...SFC WINDS INCREASING
SOUTHWEST 12-17G25 KTS WITH HIGHER CLOUD LAYERS ABOVE FL180
SPREADING IN FROM THE SOUTHWEST.
&&
.FIRE WEATHER...
ONE LAST RELATIVELY TRANQUIL DAY TODAY BEFORE THE WINDS AND FIRE
DANGER INCREASE AGAIN. TEMPERATURES WILL WARM BACK TO WELL ABOVE
NORMAL BUT WINDS ARE EXPECTED TO REMAIN BREEZY AT MOST. UPPER
TROUGH MOVING NORTHEAST ACROSS THE FIRE ZONES WEDNESDAY WILL LIKELY
INCREASE WINDS BACK INTO RED FLAG CRITERIA...THEREFORE FIRE WEATHER
WATCH TO CONTINUE AND PROBABLY UPGRADED BY THIS AFTERNOON. THERE
WILL BE A SLIGHT CHANCE OF SHOWERS WEDNESDAY AFTERNOON AND
EVENING...AND EVEN THE SLIGHT POSSIBILITY OF LIGHTNING/DRY LIGHTNING
WEST OF DEMING. ANY SHOWERS THAT DO OCCUR ARE NOT EXPECTED TO DROP
MUCH RAIN SO LITTLE RELIEF FROM THE DROUGHT CONDITIONS CAN BE
EXPECTED. WINDY AFTERNOONS/EVENINGS WILL CONTINUE THURSDAY THROUGH
SATURDAY AND MORE RED FLAG WARNING MAY EVENTUALLY BE NEEDED. ANOTHER
UPPER TROUGH MOVES ACROSS THE AREA SATURDAY. THIS COULD BRING A FEW
SHOWERS...MOSTLY TO THE MOUNTAIN AREAS...BUT AGAIN NOT MUCH RAINFALL
IS EXPECTED WITH ANY SHOWERS. TROUGH PASSAGE FINALLY ALLOWS WINDS TO
SUBSIDE SUNDAY AND TEMPERATURES TO COOL BELOW NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 83 61 86 55 79 / 0 0 10 10 0
SIERRA BLANCA TX 81 55 84 50 79 / 0 0 0 10 0
LAS CRUCES 81 56 84 48 78 / 0 0 10 10 0
ALAMOGORDO 79 54 82 49 76 / 0 0 0 10 0
CLOUDCROFT 62 39 64 35 56 / 0 0 0 20 0
TRUTH OR CONSEQUENCES 80 53 80 45 76 / 0 0 20 20 0
SILVER CITY 76 45 72 40 68 / 0 0 20 20 0
DEMING 81 53 82 47 77 / 0 0 10 20 0
LORDSBURG 82 52 82 47 77 / 0 0 20 20 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Apr 5, 7:02 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 702 AM MDT TUE APR 5 2011 NMZ022>025-030>032-TXZ055-056-061200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 702 AM MDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. WINDY AGAIN WEDNESDAY THROUGH SATURDAY...WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:30 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Lincoln, Otero, Sierra | 40 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.